Modified nonparametric kernel estimates of a regression function and their consistencies with rates

  • Radhey S. Singh
  • Manzoor Ahmad


Two sets of modified kernel estimates of a regression function are proposed: one when a bound on the regression function is known and the other when nothing of this sort is at hand. Explicit bounds on the mean square errors of the estimators are obtained. Pointwise as well as uniform consistency in mean square and consistency in probability of the estimators are proved. Speed of convergence in each case is investigated.

Key words and phrases

Regression curve retraction mean square weak pointwise uniform consistency rates 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Bierens, H. J. (1983). Uniform consistency of kernel estmators of a regression function under generalized conditions,J. Amer. Statist. Ass.,78, 699–707.CrossRefGoogle Scholar
  2. [2]
    Devroye, L. P. and Wagner, T. (1980). Distribution free consistency results in nonparametric discrimination and regression function estimations,Ann. Statist.,8, 231–239.MathSciNetCrossRefGoogle Scholar
  3. [3]
    Johns, M. V. and Van Ryzin, J. (1972). Convergence rates for empirical Bayes two-action problems II. Continuous case,Ann. Math. Statist.,43, 934–947.MathSciNetCrossRefGoogle Scholar
  4. [4]
    Kale, B. (1962). A note on a problem in estimation,Biometrika 49, 553–556.MathSciNetzbMATHGoogle Scholar
  5. [5]
    Menon, V. V., Prasad, B. and Singh, R. S. (1984). Nonparametric recursive estimates of a probability density function and its derivations,J. Statist. Plann. Inference,9, 73–82.MathSciNetCrossRefGoogle Scholar
  6. [6]
    Nadaraya, E. A. (1965). On nonparametric estimates of density function and regression curves.Theor. Prob. Appl.,10, 186–190.CrossRefGoogle Scholar
  7. [7]
    Noda, K. (1976). Estimation of a regression function by the Parzen kernel-type density estimators,Ann. Inst. Statist. Math.,28, 221–234.MathSciNetCrossRefGoogle Scholar
  8. [8]
    Parzen, E. (1962). On estimation of a probability density function and mode,Ann. Math. Statist.,33, 1065–1076.MathSciNetCrossRefGoogle Scholar
  9. [9]
    Rosenblatt, M. (1956). Remarks on some nonparametric estimators of density function,Ann. Math. Statist.,27, 832–837.MathSciNetCrossRefGoogle Scholar
  10. [10]
    Schuster, E. F. (1972). Joint asymptotic distribution of the estimated regression function at a finite number of distinct points,Ann. Math. Statist.,43, 84–88.MathSciNetCrossRefGoogle Scholar
  11. [11]
    Schuster, E. F. and Yakowitz, S. (1979). Contributions to the theory of nonparametric regression, with application to system identification,Ann. Statist.,7, 139–149.MathSciNetCrossRefGoogle Scholar
  12. [12]
    Singh, R. S. (1977a). Improvement on some known nonparametric uniformly consistent estimators of derivatives of a density,Ann. Statist.,5, 394–399.MathSciNetCrossRefGoogle Scholar
  13. [13]
    Singh, R. S. (1977b). Applications of estimators of a density and its derivatives to certain statistical problems,J. R. Statist. Soc.,39, 357–363.MathSciNetzbMATHGoogle Scholar
  14. [14]
    Singh, R. S. and Tracy, D. S. (1977). Strongly consistent estimators, ofk-th order regression curves and rates of convergence,Zeit. Wahrscheinlichkeitsth.,40, 339–348.CrossRefGoogle Scholar
  15. [15]
    Singh, R. S. (1979). Mean, square errors of estimates of a density and its derivatives,Biometrika,66, 177–180.MathSciNetCrossRefGoogle Scholar
  16. [16]
    Singh, R.S. (1980). Estimation of regression curves when the conditional density of the predictor variable is in scale exponential family,Multivar. Statist. Anal. (ed. R. P. Gupta).Google Scholar
  17. [17]
    Singh, R. S. (1981a). On the exact asymptotic behaviour of estimators of a density and its derivatives,Ann. Statist.,9, 453–456.MathSciNetCrossRefGoogle Scholar
  18. [18]
    Singh, R. S. (1981b). Speed of convergence in nonparametric estimation of a multivariate μ-density and its mixed partial derivatives,J. Statist. Plann. Inference,5, 287–298.MathSciNetCrossRefGoogle Scholar
  19. [19]
    Singh, R. S. and Ullah, A. (1984). Nonparametric recursive estimation of a multivariate, marginal and conditional DGP with an application to specification of econometric models, to appear inCommun. Statist.Google Scholar
  20. [20]
    Singh, R. S. and Ullah, A. (1985). Nonparametric time series estimation of joint DGP, conditional DGP and vector autoregression,Econ. Theory,1, 27–52.CrossRefGoogle Scholar
  21. [21]
    Spiegelman, C. and Sacks, J. (1980). Consistent, window estimation in nonparametric regression,Ann. Statist.,33, 1065–1076.MathSciNetzbMATHGoogle Scholar

Copyright information

© The Institute of Statistical Mathematics, Tokyo 1987

Authors and Affiliations

  • Radhey S. Singh
    • 1
    • 2
  • Manzoor Ahmad
    • 1
    • 2
  1. 1.University of GuelphGuelphCanada
  2. 2.University du Quebec a MontrealMotrealCanada

Personalised recommendations